MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE GH 10 MM HEIGHT USE WITH PLATE 7; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE GH 10 MM HEIGHT USE WITH PLATE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial surgery and was revised due to unknown reasons approximately 4.5 years later.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10 : 00596401751 - femoral component option size g left compatible with lps-flex prolong - 63848326 00598605701 - stemmed nonaugmentable tibial component option cr/ps/lps size 7 for cemented use only - 63656335 00597206541 - all poly patella standard cemented size 41 mm diameter 10.0 mm thickness - 62201575 g2 : foreign country : united kingdom.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2024-00023 0002648920-2024-00022 0002648920-2024-00023.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 66017569 - palacos cement - (b)(6).66017569 - palacos cement - (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a left total knee arthroplasty.Approximately 5.5 years post-op, the patient was revised due to pain and swelling.During the revision, the surgeon noted osteolysis and confirmed tibial loosening and subsidence.The initial patella was retained, and all other components were revised without complication.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
His follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The event is confirmed.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified that the patient reported mild to moderate swelling and pain in the anterior knee joint and foot and giving way, good rom but some pain at full flexion, ligaments stable.Revision notes noted ''massive osteolysis, tibial component loose and removed with no debridement of cement and no cement attached to baseplate''.The root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE SIZE GH 10 MM HEIGHT USE WITH PLATE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18608084
Report Number0001822565-2024-00298
Device Sequence Number16831034
Product Code JWH
UDI-Device Identifier00889024635203
UDI-Public(01)00889024635203(17)251031(10)63815873
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number00596405010
Device Lot Number63815873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer06/13/2024
03/03/2025
08/06/2025
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date06/19/2024
03/25/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight83 KG